Alert archive / Texas / Freeze Warnings in 2012

Freeze Warning 5, NWS Corpus Christi, TX

December 11, 201211 counties in Texas

NWS Corpus Christi, TX issued this freeze warning at Dec 11, 2012, 2:29 PM CST for 11 counties in Texas. It took effect at Dec 12, 2012, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 11, 2012, 2:29 PM CST (20:29 UTC)
In effect from
Dec 12, 2012, 12:00 AM CST
Expired
Dec 12, 2012, 9:00 AM CST
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Refugio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 69 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2497 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WWUS74 KCRP 112029
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
229 PM CST TUE DEC 11 2012

...FREEZING TEMPERATURES EXPECTED TONIGHT OVER THE NORTHERN
PORTIONS OF THE RIO GRANDE PLAINS...NORTHERN BRUSH COUNTRY AND THE
VICTORIA CROSSROADS...

.A COLD AIRMASS...CLEARING SKIES...AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO FALL TO BELOW FREEZING LATE TONIGHT INTO EARLY
WEDNESDAY MORNING. WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED
TO BE MAINLY NORTH OF A LINE EXTENDING FROM ENCINAL...TO SKIDMORE
TO SEA DRIFT. A FEW LOCATIONS SOUTH OF THE LINE MAY BRIEFLY DROP
TO AROUND FREEZING TOWARD SUNRISE.

TXZ229>234-246-247-120500-
/O.NEW.KCRP.FZ.W.0005.121212T0600Z-121212T1500Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...REFUGIO...WOODSBORO...PORT LAVACA
229 PM CST TUE DEC 11 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST WEDNESDAY. 

* TEMPERATURE...26 TO 32 DEGREES...RANGING FROM 6 TO 9 HOURS.

* IMPACTS...THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE 
  PLANTS...VEGETATION AND CROPS...AND WILL BE DANGEROUS FOR 
  OUTDOOR PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TE
1 follow-up statement
269 
WWUS74 KCRP 120431
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1031 PM CST TUE DEC 11 2012

...FREEZING TEMPERATURES EXPECTED TONIGHT OVER SOUTH TEXAS EXCEPT
   FOR PORTIONS OF THE COASTAL BEND...

.A COLD AIRMASS...CLEARING SKIES...AND LIGHT WIND WILL RESULT IN
STRONG RADIATIONAL COOLING AND FALLING TEMPERATURES OVERNIGHT.
EXPECT WIDESPREAD FREEZING TEMPERATURES MAINLY NORTH OF A LINE
EXTENDING FROM LAREDO...TO BEN BOLT...TO MATHIS...TO REFUGIO...TO
SEADRIFT.

TXZ239>241-121245-
/O.EXA.KCRP.FZ.W.0005.121212T0600Z-121212T1500Z/
WEBB-DUVAL-JIM WELLS-
INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES...
SAN DIEGO...ALICE...ORANGE GROVE
1031 PM CST TUE DEC 11 2012

...FREEZE WARNING IN EFFECT UNTIL 9 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. 

* TEMPERATURE...30 TO 32 DEGREES...RANGING FROM 2 TO 4 HOURS.

* IMPACTS...THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE 
  PLANTS...VEGETATION AND CROPS...AND WILL BE DANGEROUS FOR 
  OUTDOOR PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ229>234-246-247-121245-
/O.CON.KCRP.FZ.W.0005.121212T0600Z-121212T1500Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...REFUGIO...WOODSBORO...PORT LAVACA
1031 PM CST TUE DEC 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY...

* TEMPERATURE...26 TO 32 DEGREES...RANGING FROM 5 TO 7 HOURS.

* IMPACTS...THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE 
  PLANTS...VEGETATION AND CROPS...AND WILL BE DANGEROUS FOR 
  OUTDOOR PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

87

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Dec 11, 10:44 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Dec 11, 10:44 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1044 AM CST TUE DEC 11 2012

.DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 18Z TAF'S.

&&

.AVIATION...VFR CONDITIONS CAN BE EXPECTED THROUGH THE TAF PERIOD.
MID/UPPER LEVEL CLOUDS WILL MV ACROSS S TX TODAY THEN
DISPERSE/MOVE FARTHER E AWAY FROM S TX BEGINNING LATE THIS
AFTERNOON AND INTO TONIGHT. WINDS WILL GENERALLY BE LIGHT OUT OF
THEN N TO NE...BECOMING MORE EASTERLY TOWARD THE END OF THE TAF
PERIOD.

&&

.PREV DISCUSSION... /ISSUED 859 AM CST TUE DEC 11 2012/

DISCUSSION...ONGOING MID/UPPER LEVEL CLOUDS CONT TO MOVE AND
SPREAD ACROSS S TX...PER SATELLITE AND OBS. IN ADDITION...MODEL
SOUNDINGS PROG A THIN LAYER OF MOISTURE TO CONTINUE THROUGH THE
AFTERNOON IN THE MID/UPPER LEVELS. THEREFORE...HAVE INCREASED THE
CLOUD COVER THROUGH THE AFTERNOON. ALTHOUGH I AM STILL EXPECTING
BREAKS IN THE CLOUDS...THIS SHOULD LEAD TO SLIGHTLY COOLER HIGHS
TODAY SO LOWERED TEMPS ABOUT A DEGREE OR TWO. WIND AND WEATHER
FCST LOOK REASONABLE SO NO OTHER CHANGES ANTICIPATED AT THIS TIME.
UPDATES WILL BE OUT SHORTLY.

PREV DISCUSSION... /ISSUED 526 AM CST TUE DEC 11 2012/

DISCUSSION...SEE AVIATION SECTION FOR 12Z TAFS.

AVIATION...MID AND HIGH LEVEL CLOUDS ARE EXPECTED ACROSS THE
AREA TODAY. LATEST SATELLITE IMAGE SHOWS A BAND OF CLOUDS AROUND
6 KFT OVER DEEP SOUTH TEXAS THAT COULD REACH LAREDO THIS MORNING
BUT WILL KEEP FORECAST OF SCATTERED AT 6 KFT AT THIS POINT. VFR
CONDITIONS WILL BE PREVALENT THROUGH THE PERIOD.

PREV DISCUSSION... /ISSUED 354 AM CST TUE DEC 11 2012/

SHORT TERM (TODAY THROUGH WEDNESDAY)...WILL CONTINUE THE FREEZE
WARNING FOR THE NORTHERN COUNTIES WITH THE FREEZING LINE POSSIBLY
AS FAR SOUTH AS A COTULLA TO GEORGE WEST TO REFUGIO TO PORT LAVACA
LINE. WINDS HAVE STAYED UP OVERNIGHT PRECLUDING IDEAL RADIATIONAL
COOLING AND DRAINAGE OF COLD AIR. SPORADIC HIGH CLOUDS SHOULD
CONTINUE ACROSS SOUTH TEXAS TODAY AS THE UPPER TROUGH AXIS FROM
THE CENTRAL PLAINS TO NORTHWEST MEXICO SHIFTS TO THE SOUTHEAST.
THE UPPER TROUGH AXIS WILL MOVE THROUGH THE AREA BY 12Z WEDNESDAY
WITH MOSTLY CLEAR SKIES EXPECTED TOMORROW. THE SURFACE HIGH
PRESSURE RIDGE WILL REMAIN FROM CENTRAL TEXAS DOWN TO SOUTH
TEXAS THROUGH 12Z WEDNESDAY THEN TRANSLATE TO THE EAST. EXPECT
WINDS WILL BE LIGHTER FOR TONIGHT AND WILL SHOW LOWS IN THE
LOWER 30S FOR MOST OF THE AREA EXCEPT FOR WESTERN BRUSH COUNTRY
AND ALONG THE COAST. WILL LEAVE FOR LATER SHIFT TO FINE TUNE
POSSIBLE FREEZE WARNING TO BE REISSUED FOR TONIGHT. EXPECT THE
HIGH TEMPERATURES TO BE AROUND 5 DEGREES WARMER ON WEDNESDAY.
WINDS WILL REMAIN AT SCEC LEVELS FOR THE GULF WATERS TODAY AND
FOR THE SOUTHERN BAYS EARLY THIS MORNING.

LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...FORECAST CONFIDENCE IN
EXTENDED PERIOD IS HIGHEST DURING THE WEEK DAYS AND THEN DECREASES
SIGNIFICANTLY OVER THE WEEKEND. SFC HIGH AND MID LEVEL RIDGING ALL
PULL EAST AT START OF PERIOD WITH WAA DEVELOPING THURSDAY INTO
FRIDAY DUE TO LEE SIDE CYCLOGENESIS ACROSS SE COLORADO. LOW LEVEL
MOISTURE VALUES WILL INCREASE SIGNIFICANTLY WITH DEWPOINTS IN THE
60S LIKELY BY FRIDAY. WITH SIGNIFICANT MOISTURE ADVECTION OCCURRING
PATCHY FOG WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING.
PATCHY DRIZZLE AND STRATUS WILL ALSO BE POSSIBLE. GFS CONTINUES TO
WANT TO PULL DEEPER MOISTURE UP FROM THE BAY OF CAMPECHE FRI INTO
EARLY SATURDAY AND ALSO ADVECTS PACIFIC MOISTURE OVERHEAD IN THE
MID/UPPER LEVELS. STILL THINK THAT GFS IS A LITTLE OVERDONE
REGARDING AMOUNT OF MOISTURE DEPTHNESS /PROGD PWATS WOULD BE MORE
THAN TWO STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR/.
EITHER WAY...WITH SOME HIGHER MOISTURE VALUES IN PLACE FRIDAY AN
ISOLATED SHOWER WILL BE POSSIBLE DURING THE DAY ALONG THE
SEABREEZE...AND IN THE LLVL FLOW AT NIGHT. TEMPS WILL ALSO MODERATE
BACK TO ABOVE NORMAL VALUES BY THE END OF THE WEEK. FORECAST
CONFIDENCE THEN DECREASES SIGNIFICANTLY FOR THE REMAINDER OF THE
LONG TERM PERIOD. GFS/CMC/ECMWF ALL WANT TO BRING A COLD FRONT INTO
THE AREA OVER THE WEEKEND...BUT DIFFER IN RESPECT TO TIMING AND
STRENGTH. GFS/CMC WANT TO SWING THE FRONT THROUGH DURING THE DAY ON
SATURDAY AND THEN STALL IT ACROSS DEEP S TX. ECMWF HAS MORE
SIGNIFICANT PATTERN BLOCKING OVER HUDSON BAY AREA LATE WEEK THAN
OTHER GUIDANCE /WHICH LEADS TO LESS PROGRESSION OF WX SYSTEMS/ AND
INSTEAD BRINGS A SURFACE TROUGH/QUASIDRYLINE EAST OUT OF OLD MEX AND
EVENTUALLY A WEAK FRONT THROUGH BY SUNDAY. GUIDANCE DIFFERENCES
INCREASE EVEN FURTHER EARLY NEXT WEEK WITH GFS BRINGING AN EVEN
STRONGER AND DRIER FRONT THROUGH EARLY NEXT WEEK WHILE ECMWF
REDEVELOPS SOUTHERLY FLOW MON AND THEN STRONGER FRONT BY TUES. FOR
NOW WILL SHOW A WIND SHIFT OVER THE WEEKEND AND ONLY A GRADUAL
REDUCTION IN MOISTURE VALUES /DEWPOINT OUTPUTS BETWEEN GUIDANCE
SUITES VARY BY OVER 40 DEGREES/. GIVEN CONTINUED SIGNIFICANT
DISCREPANCIES...WENT CLOSE TO MEX GUIDANCE FOR TEMPS ON DAYS 6
THROUGH 8.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    58  35  65  46  69  /  10   0   0   0  10
VICTORIA          55  31  62  37  68  /   0   0   0   0  10
LAREDO            61  36  65  46  66  /   0   0   0   0  10
ALICE             58  33  65  42  68  /   0   0   0   0  10
ROCKPORT          57  37  63  49  68  /  10   0   0   0  10
COTULLA           57  31  64  40  64  /   0   0   0   0  10
KINGSVILLE        59  33  65  43  69  /  10   0   0   0  10
NAVY CORPUS       58  41  64  52  68  /  10   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...AVIATION
Hazardous weather outlook, Dec 11, 4:55 AM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
455 AM CST TUE DEC 11 2012

TXZ229>234-239>247-112200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
455 AM CST TUE DEC 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE NORTHERN BRUSH
COUNTRY AND VICTORIA CROSSROADS EARLY THIS MORNING. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE NORTHERN BRUSH
COUNTRY AND VICTORIA CROSSROADS EARLY IN THE MORNING ON WEDNESDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-112200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
455 AM CST TUE DEC 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TMT/RH

In the hours before

Special weather statement, Dec 11, 2:29 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
229 PM CST TUE DEC 11 2012

TXZ239>244-120500-
WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES...
SAN DIEGO...ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
229 PM CST TUE DEC 11 2012

...COLD TEMPERATURES EXPECTED AGAIN LATE TONIGHT INTO EARLY
WEDNESDAY MORNING...

A COLD AIRMASS...CLEARING SKIES...AND LIGHT WINDS MAY RESULT IN
TEMPERATURES BRIEFLY FALLING TO AROUND FREEZING EARLY WEDNESDAY
MORNING ACROSS THE SOUTHERN RIO GRANDE PLAINS...SOUTHERN BRUSH
COUNTRY AND SOUTHERN COASTAL BEND. GENERALLY SOUTH OF A LINE
EXTENDING FROM LAS TIENDAS TO FREER TO MATHIS TO PORTLAND. COLDER
TEMPERATURES BELOW FREEZING ARE EXPECTED NORTH OF THIS LINE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR PREFERRED MEDIA
OUTLET FOR THE LATEST INFORMATION CONCERNING THIS DEVELOPING
WEATHER EVENT.

TE

Nearby

Freeze Warnings in Texas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.